Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 15, NWS San Diego, CA

December 1, 2025Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Dec 1, 2025, 12:05 PM PST for Orange County, San Diego County, California. It took effect at Dec 2, 2025, 10:00 PM PST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2025, 12:05 PM PST (20:05 UTC)
In effect from
Dec 2, 2025, 10:00 PM PST
Expired
Dec 5, 2025, 10:00 AM PST
In force
60 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WHUS46 KSGX 012005
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1205 PM PST Mon Dec 1 2025

CAZ043-552-021115-
/O.NEW.KSGX.BH.S.0015.251203T0600Z-251205T1200Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1205 PM PST Mon Dec 1 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WHAT...West-northwest swell with a 16 second period mixed with
  high astronomical tides will lead to minor tidal overflow and
  coastal erosion. Elevated surf will also be possible, up to 4 
  to 6 feet, primarily at west-facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Tuesday evening through early Friday morning.

* IMPACTS...A beach hazards statement for minor tidal overflow
  means that high astronomical tides in combination with above
  normal surf will likely produce minor flooding of low- lying
  areas along the beach such as beach parking lots. Coastal
  officials should take the necessary precautionary measures to
  safeguard their beaches.

* ADDITIONAL DETAILS...Coastal flooding will be the main threat,
  but strong rip currents and hazardous swimming conditions will
  also be possible with the elevated surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
11 follow-up statements
722 
WHUS46 KSGX 012012
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1212 PM PST Mon Dec 1 2025

CAZ043-552-021115-
/O.EXT.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1212 PM PST Mon Dec 1 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM TUESDAY EVENING
THROUGH FRIDAY MORNING...

* WHAT...West-northwest swell with a 16 second period mixed with
  high astronomical tides will lead to minor tidal overflow and
  coastal erosion. Elevated surf will also be possible, up to 4 to
  6 feet, primarily at west-facing beaches.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From Tuesday evening through Friday morning.

* IMPACTS...A beach hazards statement for minor tidal overflow 
  means that high astronomical tides in combination with above 
  normal surf will likely produce minor flooding of low- lying 
  areas along the beach such as beach parking lots. Coastal 
  officials should take the necessary precautionary measures to 
  safeguard their beaches.

* ADDITIONAL DETAILS...Coastal flooding will be the main threat, 
  but strong rip currents and hazardous swimming conditions will 
  also be possible with the elevated surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
405 
WHUS46 KSGX 021003
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
203 AM PST Tue Dec 2 2025

CAZ043-552-022230-
/O.CON.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
203 AM PST Tue Dec 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH FRIDAY MORNING...

* WHAT...Very high astronomical tides during the mornings. 
  Elevated surf up to 4 to 6 feet, primarily at west-facing 
  beaches Wednesday.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From this evening through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal
  erosion most likely during times of high tides. Hazardous
  swimming conditions.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.7 feet
  at 653 AM Wednesday, 7.1 feet at 734 AM Thursday, and 7.1 feet
  at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement for minor tidal overflow means that 
high astronomical tides, especially in combination with above 
normal surf, will likely produce minor flooding of low-lying 
areas along the beach such as beach parking lots. Coastal 
officials should take the necessary precautionary measures to 
safeguard their beaches. 

Inexperienced swimmers should remain out of the water to avoid 
hazardous swimming conditions.

&&

$$
693 
WHUS46 KSGX 022121
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
121 PM PST Tue Dec 2 2025

CAZ043-552-030615-
/O.CON.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
121 PM PST Tue Dec 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM PST THIS
EVENING THROUGH FRIDAY MORNING...

* WHAT...Very high astronomical tides during the mornings. 
  Elevated surf up to 4 to 6 feet, primarily at west-facing 
  beaches Wednesday.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From this evening through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides. Hazardous 
  swimming conditions.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.8 feet
  at 653 AM Wednesday, 7.1 feet at 734 AM Thursday, and 7.1 feet 
  at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
095 
WHUS46 KSGX 030521
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
921 PM PST Tue Dec 2 2025

CAZ043-552-031415-
/O.CON.KSGX.BH.S.0015.251203T0600Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
921 PM PST Tue Dec 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Very high astronomical tides during the mornings combined
  with elevated surf up to 4 to 6 feet, primarily at west-facing
  beaches Wednesday, will result in minor tidal overflow and beach
  flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides. Hazardous 
  swimming conditions.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.8 feet
  at 653 AM Wednesday,7.1 feet at 734 AM Thursday, and 7.1 feet 
  at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
867 
WHUS46 KSGX 031017
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
217 AM PST Wed Dec 3 2025

CAZ043-552-032230-
/O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
217 AM PST Wed Dec 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Very high astronomical tides during the mornings 
  combined with elevated surf up to 5 to 6 feet, primarily at 
  west-facing beaches today, will result in minor tidal overflow 
  and local beach flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides. Hazardous 
  swimming conditions.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 6.8 feet
  at 653 AM today, 7.1 feet at 734 AM Thursday, and 7.1 feet at 
  818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement for minor tidal overflow means that 
high astronomical tides, especially in combination with above 
normal surf, will likely produce minor flooding of low-lying 
areas along the beach such as beach parking lots. Coastal 
officials should take the necessary precautionary measures to 
safeguard their beaches. 

Inexperienced swimmers should remain out of the water to avoid 
hazardous swimming conditions.

&&

$$
755 
WHUS46 KSGX 032142
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
142 PM PST Wed Dec 3 2025

CAZ043-552-040600-
/O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
142 PM PST Wed Dec 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Very high astronomical tides during the mornings 
  combined with elevated surf up to 5 to 6 feet, primarily at 
  west- facing beaches today, will result in minor tidal 
  overflow and local beach flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides. Hazardous 
  swimming conditions.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 7.1 feet
  at 734 AM Thursday, and 7.1 feet at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
739 
WHUS46 KSGX 040553
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
953 PM PST Wed Dec 3 2025

CAZ043-552-041415-
/O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
953 PM PST Wed Dec 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Very high astronomical tides during the mornings combined
  with elevated surf up to 5 to 6 feet, primarily at west-facing 
  beaches today, will result in minor tidal overflow and local 
  beach flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides. Hazardous 
  swimming conditions.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 7.1 
  feet at 734 AM Thursday, and 7.1 feet at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
312 
WHUS46 KSGX 040914
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
114 AM PST Thu Dec 4 2025

CAZ043-552-042230-
/O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
114 AM PST Thu Dec 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Very high astronomical tides during the mornings combined
  with elevated surf up to 5 feet, primarily at west-facing 
  beaches today, will result in minor tidal overflow and local 
  beach flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides. Hazardous 
  swimming conditions.

* ADDITIONAL DETAILS...Predicted high tides at La Jolla: 7.1 feet
  at 734 AM today, and 7.1 feet at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement for minor tidal overflow means that 
high astronomical tides, especially in combination with above 
normal surf, will likely produce minor flooding of low-lying 
areas along the beach such as beach parking lots. Coastal 
officials should take the necessary precautionary measures to 
safeguard their beaches. 

Inexperienced swimmers should remain out of the water to avoid 
hazardous swimming conditions.

&&

$$
961 
WHUS46 KSGX 042146
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
146 PM PST Thu Dec 4 2025

CAZ043-552-050630-
/O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
146 PM PST Thu Dec 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Very high astronomical tides during the morning will 
  result in minor tidal overflow and local beach flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal
  erosion most likely during times of high tides.

* ADDITIONAL DETAILS...Predicted high tide at La Jolla: 7.1 feet 
  at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
844 
WHUS46 KSGX 050554
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
954 PM PST Thu Dec 4 2025

CAZ043-552-051415-
/O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
954 PM PST Thu Dec 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Very high astronomical tides during the morning will 
  result in minor tidal overflow and local beach flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through Friday morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides.

* ADDITIONAL DETAILS...Predicted high tide at La Jolla: 7.1 feet 
  at 818 AM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
166 
WHUS46 KSGX 050932
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
132 AM PST Fri Dec 5 2025

CAZ043-552-051800-
/O.CON.KSGX.BH.S.0015.000000T0000Z-251205T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
132 AM PST Fri Dec 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Very high astronomical tides during the morning will 
  result in minor tidal overflow and local beach flooding.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Through 10 AM this morning.

* IMPACTS...Minor tidal overflow, beach flooding, and coastal 
  erosion most likely during times of high tides.

* ADDITIONAL DETAILS...Predicted high tide at La Jolla: 7.1 feet
  at 818 AM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water to avoid 
hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 1, 8:54 AM PST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 1, 8:54 AM PST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
854 AM PST Mon Dec 1 2025

.SYNOPSIS...
Low clouds and patchy fog rapidly clearing out this morning as weak
to locally moderate Santa Ana winds pick up. Offshore winds
weaken Tuesday for warmer and drier weather with far less marine
layer cloud coverage. Chances increase for another round of weak
to moderate Santa Ana winds late Wednesday into Friday, peaking
Thursday. Gradual warming Thursday into next weekend with highs
near seasonal normals.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Morning update...

On the heels of the inside sliding upper trough now ejecting into
the Great Plains, a 1032 mb surface high pressure has pushed
through the Great Basin, establishing our offshore pressure
gradient with weak to moderate Santa Ana winds already in place
observed primarily through mountain passes where wind gusts of
30-50 mph have already occurred. The offshore flow has resulted
in an early departure of the marine layer, with a few lingering
patches of low clouds/inland fog set to clear out over the next
hour or so.

From previous discussion...

Northeast to east winds are forecast to peak late this morning
into the afternoon with gusts 30-45 mph below the passes, canyons,
and near the foothills, with isolated gusts to 50 mph near the
base of the Cajon Pass. Very weak ridging behind the departing
trough and downsloping winds will lead to warming west of the
mountains, where highs will be near to around 3 degrees above
normal, but cooling across the mountains and deserts as cooler air
moves in from the north. Santa Ana winds weaken tonight, turning
back onshore by Tuesday morning. This will likely allow marine
layer low clouds and fog to return to the coastal areas tonight.
With the return of onshore flow and a trough beginning to drop
down from the north, Tuesday will be slightly cooler with high
temperatures near to slightly below normal.

Much like the system today, ensembles have completely trended
towards an inside slider track with the next trough Wednesday to
Thursday. While some ensemble members are still showing very light
precipitation, it would be more in the form of drizzle from a
deepening marine layer Wednesday morning. Rain/mountain snow have
been removed from the forecast with chances of measurable
precipitation now less than 10%. Disappointing but not surprising.
Onshore flow will strengthen ahead of the trough Tuesday, then as
it passes in an almost identical track as this morning, another
round of gusty Santa Ana winds develops behind it on Wednesday.
Winds are forecast to peak on Thursday when there is around a 30%
chance of a weak to moderate event. Offshore flow will likely
continue into at least Saturday morning, gradually weakening each
day. Upper level ridging slowly builds in from the west along with
the offshore flow for gradual warming and drying along with mostly
clear skies for thursday into early next week with highs warming
to as much as 5-10 degrees above normal by Monday.

&&

.AVIATION...
011615Z....Coasts/Valleys...Localized areas of low clouds in western
valleys based 1800-2400 feet MSL with inland vis 1-5SM will prevail
through 18Z. Patchy low clouds based around 1200-1800 feet MSL will
develop in coastal areas after 06Z into Tuesday. Offshore northeast
winds 20-30kts with locally higher gusts will continue in foothills
this morning and spread into parts of inland valleys after 17Z.
These will continue through the afternoon, diminishing after 02Z.
Otherwise, mostly clear and VFR conditions will prevail today and
tonight.

.Mountains/Deserts...VFR conditions through the period. Gusty
northeast surface winds on the coastal slopes of the mountains today
exceeding 35kts at times. Mod up/down drafts possible in the
vicinity of the mountain peaks. Localized areas of BLDU possible.
Winds diminish after 06z Tue.

&&

.MARINE...
No hazardous marine conditions are expected today through Friday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Munyan
AVIATION/MARINE...Zuber

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.